After I had my eyes dilated for a routine check-up, they started to itch (where the tear ducts are) and water. This has been going on for 2 months now and the doc says it's allergies (which I never had before, nor do I sneeze now!). I think the bottle with the medication for dilation was not sterile, but of course the doc doesn't want to hear that. Any one out there with similar problems?
the itch sounds like allergies to me as well. a true "itch" is almost always and exclusively an allergy type response. no way did any one time eye exposure to ANYTHING cause 2+ months of itching. doesnt matter if the bottle was sterile or not.
which leads me into a tangent real quick: *NO* bottle of ANY eyedrop is "sterile" after its opened. the instant its opened, its not sterile anymore. the eyedrops either have preservatives that are bacteriostatic/bacteriocydal, or the the fluid inside has those types of properties. the only eye-anything that is truly sterile is PRESSURIZED saline, which most people dont use anyway.
That is one weird coincidence, that I should start allergies on the day of the dilation, not to mention that my nose doesn't run nor do I sneeze. I just don't buy that. Also my eyes are puffy underneath and as soon as I rub all the tears out the itching stops. Since I've never had allergies I don't know if that fits common allergy symptoms.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.